MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CATHETER PASSER, DISPOSABLE, 60 CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM

MEDTRONIC NEUROSURGERY CATHETER PASSER, DISPOSABLE, 60 CM; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Model Number 48409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that upon opening the box, the tip at where the catheter was being inserted was not present.A new box was opened to complete the vp shunt procedure.No patient death or injury occurred.The patient's current status was okay.
 
Additional Manufacturer Narrative
The obturator was inside the passer shaft in the wrong configuration and the tip was missing from the tail end of the obturator.The locking tip tail and handle should be at the crimped end of the passer shaft.It is not known how or when the configuration of the obturator was changed.However, the ifu that accompanies the device instructs that, ¿the surgeon is advised to ensure that the catheter will pass through the instrument prior to beginning the procedure.The tubular shaft is malleable and may be hand-formed by the surgeon as indicated for the operative procedure.When the instrument is passed subcutaneously, the obturator must be inserted in the tubular shaft and secured into the handle by snapping the obturator¿s locking tip into position.After removal of the obturator, the catheter may be hand-fed through the lumen of the tubular shaft.¿ the tip was missing from the tail end of the obturator and the passer shaft was also bent.It is not known how or when the damage to the obturator tail tip or passer shaft occurred.The ifu also cautions that, ¿improper handling or use of instruments when implanting shunt products may result in the cutting, slitting, crushing or breaking of components.Such damage may lead to a loss of shunt integrity and necessitate premature surgical revision of the shunt system.¿ all passer shafts are 100% inspected at time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHETER PASSER, DISPOSABLE, 60 CM
Common Device Name
CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7971451
Report Number2021898-2018-00501
Device Sequence Number1681725
Product Code MAJ
UDI-Device Identifier00643169466319
UDI-Public00643169466319
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number48409
Device Catalogue Number48409
Device Lot NumberE45989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1